Alert archive / New York / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 75, NWS New York, NY
NWS New York, NY issued this severe thunderstorm warning at Aug 18, 2011, 10:45 PM EDT for Rockland County, Westchester County, New York; Bergen County, New Jersey. It was in force for 45 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 18, 2011, 10:45 PM EDT (02:45 UTC)
- Expired
- Aug 18, 2011, 11:30 PM EDT
- In force
- 45 min
- Issued by
- NWS New York, NY
- Area
- Storm-based polygon
Counties Bergen County, NJ, Rockland County, NY, Westchester County, NY
The radar
The Brookhaven radar (KOKX), 99 km from the middle of the area, began a volume at 02:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 18, 10:54 PM EDT | TSTM WND DMG | Upper Saddle River, NJ | MULTIPLE TREES DOWN ACROSS THE CITY |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 9 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 00:00Z, 2.8 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1443 J/kg
- Mixed-layer CIN
- -43 J/kg
- Mixed-layer LCL
- 871 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 85 m²/s²
- 0-3 km storm-relative helicity
- 155 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
279
WUUS51 KOKX 190245
SVROKX
NJC003-NYC087-119-190330-
/O.NEW.KOKX.SV.W.0075.110819T0245Z-110819T0330Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW YORK NY
1045 PM EDT THU AUG 18 2011
THE NATIONAL WEATHER SERVICE IN UPTON NY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTCHESTER COUNTY IN SOUTHEAST NEW YORK...
ROCKLAND COUNTY IN SOUTHEAST NEW YORK...
NORTHERN BERGEN COUNTY IN NORTHEAST NEW JERSEY...
* UNTIL 1130 PM EDT...
* AT 1041 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
RAMSEY...AND MOVING EAST AT 35 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
SUFFERN...MONSEY...PEARL RIVER...NANUET...POMONA...NORWOOD...
TAPPAN...ORANGEBURG...NEW CITY...NYACK...HAVERSTRAW...DOBBS
FERRY...UPPER NYACK...TARRYTOWN...NORTH TARRYTOWN...OSSINING AND
HAWTHORNE
LAT...LON 4130 7388 4111 7369 4110 7372 4105 7369
4094 7414 4096 7414 4098 7417 4109 7423
4112 7421 4114 7424
TIME...MOT...LOC 0245Z 251DEG 28KT 4103 7415
$$
PW1 follow-up statement
636
WWUS51 KOKX 190322
SVSOKX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
1122 PM EDT THU AUG 18 2011
NJC003-NYC087-119-190331-
/O.EXP.KOKX.SV.W.0075.000000T0000Z-110819T0330Z/
BERGEN NJ-ROCKLAND NY-WESTCHESTER NY-
1122 PM EDT THU AUG 18 2011
...THE SEVERE THUNDERSTORM WARNING FOR WESTCHESTER...ROCKLAND AND
NORTHERN BERGEN COUNTIES WILL EXPIRE AT 1130 PM EDT...
DOPPLER RADAR CONTINUED TO INDICATE THE WEAKENING THUNDERSTORM
MOVING EAST INTO WESTCHESTER COUNTY. THE WARNING WILL BE ALLOWED TO
EXPIRE.
LAT...LON 4130 7388 4111 7369 4110 7372 4105 7369
4094 7414 4096 7414 4098 7417 4109 7423
4112 7421 4114 7424
TIME...MOT...LOC 0321Z 251DEG 28KT 4112 7380
$$
PWWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 18, 10:38 PM EDT, 7 minutes earlier.
Area forecast discussion, Aug 18, 10:38 PM EDT, 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW YORK NY 1038 PM EDT THU AUG 18 2011 .SYNOPSIS... HIGH PRESSURE WILL REMAIN OFFSHORE TONIGHT INTO SATURDAY NIGHT WITH A WEAK SURFACE TROUGH FROM THE LOWER HUDSON VALLEY INTO SOUTHERN NEW JERSEY. THE HIGH MOVES EAST AS A COLD FRONT APPROACHES FROM THE WEST SATURDAY NIGHT INTO SUNDAY, THE FRONT CROSSES THE AREA SUNDAY NIGHT INTO EARLY MONDAY. HIGH PRESSURE BUILDS BACK INTO THE AREA MONDAY AND REMAINS INTO MID WEEK. && .NEAR TERM /UNTIL 6 AM FRIDAY MORNING/... 0235Z UPDATE...SHOWERS/TSTMS CONTINUE TO TRACK EAST ALONG THE SOUTH SHORE OF LONG ISLAND...AND OVER NJ...APPROACHING NYC. SOME OF THE STORMS ARE SHOWING SIGNS OF WEAKENING...BUT WHERE STORMS TRACK...HEAVY RAIN...FREQUENT LIGHTNING...SMALL HAIL AND GUSTY WINDS ARE LIKELY. STORMS WILL WIND DOWN LATE TONIGHT AS MID-LEVEL SHORTWAVE DEPARTS. PRECIP WATERS OF AN INCH TO AN INCH AND A HALF ALONG WITH A GENERAL LIGHT STEERING FLOW WILL RESULT IN SLOW MOVING WEST TO EAST STORMS...WITH POSSIBLE FLOODING LOCALLY. BASIN WIDE QPF WILL BE A FEW TENTHS. LEANED TOWARD THE MAV/GFS FOR LOWS. LITTLE CHANGE TO TEMPS OVERNIGHT...WITH UPDATES TO FOLLOW LATEST TRENDS. && .SHORT TERM /6 AM FRIDAY MORNING THROUGH FRIDAY NIGHT/... SURFACE TROUGH IN THE VICINITY FRIDAY GRADUALLY WEAKENS LATE FRIDAY NIGHT AS VERY SLOW MOVING COLD FRONT MOVES INTO THE EASTERN GREAT LAKES BY SATURDAY MORNING. UPPER TROUGH REMAINS ACROSS THE NORTHEAST AND INTO THE MID ATLANTIC BUT ALSO WEAKEN FRIDAY NIGHT. MOST OF THE ENERGY MOVING THROUGH THE TROUGH IS WEST AND SOUTH OF THE AREA FRIDAY AND FRIDAY NIGHT. AND SHOWERS AND THUNDERSTORMS WILL BE MAINLY DIURNALLY DRIVEN. AGAIN FLOW WILL BE WEAK AND STORMS SLOW MOVING...WITH PRECIPITABLE WATER VALUES AROUND 1 1/2 INCHES...SO ANY GIVER LOCATION COULD RECEIVE HEAVY RAINFALL. EXPECT A LITTLE MORE CLOUD COVER FRIDAY AND LEANED TOWARD THE COOLER NAM NUMBERS. FOR HIGHS AND USED A BLEND FOR LOWS FRIDAY NIGHT. && .LONG TERM /SATURDAY THROUGH THURSDAY/... A SHORTWAVE WILL BE PUSHING EAST OF THE REGION EARLY SATURDAY WITH SOME RIDGING ALOFT MOVING INTO SATURDAY NIGHT. GFS...NAM...AND PREVIOUS RUN OF ECMWF AGREE WITH THIS SOLUTION BUT THE CMC IS SLOWER WITH THE SHORTWAVE AND A BIT MORE AMPLIFIED. LIKEWISE...THERE IS CONSISTENT Q VECTOR DIVERGENCE IN THE 850 TO 500 MB LAYER WITH THE GFS...NAM...AND ECMWF AND A CONVERGENCE PATTERN WITH THE CMC. AT THE SURFACE...THIS IS MANIFESTED AS A SLOW FRONTAL BOUNDARY APPROACHING THE AREA. WITH THE GFS...NAM AND ECMWF...THE QPF FIELD IS CONCENTRATED ALONG THE INTERIOR LOCATIONS MOSTLY TO THE NORTH AND WEST OF THE CITY. THIS IS EVIDENT OF MORE OF A DIURNALLY DRIVEN CONVECTIVE MODE WHICH WOULD BE PROPORTIONAL TO DAYTIME HEATING. SO THE CONVECTION SHOULD TAPER OFF QUICKLY AFTER SUNSET WITH THE LACK OF FORCING AND DECREASING INSTABILITY. CONTINUING WITH A CONSENSUS OF GFS...NAM...AND ECMWF...WEAK HIGH PRESSURE BUILDS IN LATER SATURDAY NIGHT BUT WILL THEN SOON GIVE WAY TO THE NEXT APPROACHING COLD FRONT FOR SUNDAY. THERE IS A LONGER WAVELENGTH TROUGH WITH GREATER HEIGHT FALLS ALOFT SO THIS WILL CREATE MORE VERTICAL FORCING AND THEREBY A HIGHER CHANCE POP. GFS HAS A SLOWER FRONTAL MOTION THAN THE ECMWF. THE GFS KEEPS THE FRONT TO OUR WEST ON SUNDAY AND SLOWLY BRINGS IT THROUGH BEFORE MONDAY NIGHT. ECMWF BRINGS IT THROUGH SUNDAY NIGHT AND WELL OFFSHORE BY MONDAY MORNING. CMC IS MUCH DIFFERENT BRINGING AN AREA OF LOW PRESSURE OVER AND JUST SOUTH OF OUR REGION SATURDAY NIGHT THROUGH THE EARLY PART OF THE AFTERNOON ON SUNDAY. GFS ENSEMBLE 00Z RUN BRINGS THE FRONT THROUGH LATER SUNDAY NIGHT. RIDGING WITH MORE WESTERLY ALOFT WILL COME INTO PLACE AS A HIGH PRESSURE ORIGINATING FROM THE UPPER MIDWEST MOVES INTO THE AREA FOR LATER NEXT MONDAY THROUGH WEDNESDAY. TO ACCOUNT FOR SOME UNCERTAINTY WITH THE TIMING OF THE FRONT ON MONDAY...WILL KEEP SLIGHT TO CHANCE POPS FOR SHOWERS AND THUNDERSTORMS ON MONDAY. THE TREND MAY SPEED UP WITH SUBSEQUENT FORECASTS AND DRIER CONDITIONS WILL COME INTO PLACE EARLIER ON MONDAY...ALSO MAKING FOR WARMER TEMPERATURES AS WELL IF THAT SCENARIO PLAYS OUT. WILL KEEP MONDAY NIGHT THROUGH THURSDAY MORNING DRY AS HIGH PRESSURE BUILDS IN. GOOD AGREEMENT BETWEEN ECMWF...GFS...AND HPC HERE. TEMPERATURES WILL BE SEVERAL DEGREES ABOVE NORMAL FOR SATURDAY...AND NEAR NORMAL SUNDAY WITH THE HIGHER CLOUD COVERAGE AND CHANCE FOR SHOWERS AND THUNDERSTORMS. MONDAY...CHANCES FOR SHOWERS AND THUNDERSTORMS WILL EVENTUALLY LOWER THROUGH THE DAY. RELATIVELY COOLER AIRMASS BUILDS IN BY TUESDAY WITH 850 MB TEMPS DROPPING SEVERAL DEGREES...SO HIGHS WILL BE SLIGHTLY BELOW NORMAL. TOWARDS MIDDLE OF NEXT WEEK...TEMPS RETURN TO NEAR NORMAL AS AIRMASS MODERATES AND HIGH PRESSURE TRANSLATES OFFSHORE WITH RETURN SOUTHERLY FLOW DEVELOPING. && .AVIATION /03Z FRIDAY THROUGH TUESDAY/... AN OFFSHORE HIGH PRESSURE SYSTEM WILL CONTINUE MOVING SLOWLY EAST AS A WEAK SURFACE LOW PRESSURE TROUGH MOVES SLOWLY TOWARD THE AREA. FOR TONIGHT...SOME SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE MOVING ACROSS NJ...INTO NY...AND WILL CONTINUE THROUGH THE NEXT FEW HOURS BEFORE DISSIPATING. OTHERWISE...THE DEVELOPMENT OF IFR STRATUS FROM NYC EAST IS POSSIBLE AFTER MIDNIGHT. MODELS ARE NOT HINTING AT THIS AND WILL HAVE TO BE MONITORED. FOR NOW...WILL CARRY MVFR CIGS AND VSBY IN TEMPOS. ON FRIDAY...ADDITIONAL SHOWERS AND TSTMS ARE FORECAST TO REDEVELOP AHEAD OF A SLOW MOVING FRONT. MORNING CIGS AND VSBY IMPROVE BY 14Z...THEN VFR WEATHER CONDITIONS WILL PERSIST EXCEPT BECOME MVFR IN HEAVIER SHOWERS AND TSTMS. OUTLOOK FOR 00Z SAT THROUGH TUE...A WEAK TROUGH ON SAT MIGHT PRODUCE MVFR CIGS AND VSBY IN SCT SHOWERS AND TSTMS. A STRONGER COLD FRONT MIGHT PRODUCE SUB VFR CONDITIONS IN HEAVIER SHOWERS AND TSTMS LATE SUNDAY THROUGH EARLY MONDAY. VFR WEATHER IS FCST FOR LATE MONDAY THROUGH TUE WITH THE APPROACH OF HIGH PRES. && .MARINE... WEAK PRESSURE GRADIENT WILL REMAIN ACROSS THE WATERS TONIGHT INTO FRIDAY NIGHT AS HIGH PRESSURE REMAINS OFF THE COAST AND WEAK SURFACE TROUGH EXTENDS FROM THE HUDSON VALLEY INTO NEW JERSEY. SOUTHERLY FLOW WILL PERSIST THROUGH THE PERIOD AND SEAS MAY APPROACH 5 FT ON THE OUTER OCEAN WATERS FRIDAY. FOR NOW WILL KEEP WINDS AND SEAS BELOW SMALL CRAFT LEVELS. SATURDAY THROUGH TUESDAY...GENERALLY WITH WEAK PRESSURE GRADIENT IN PLACE THROUGH THE LONG TERM...SUB SCA CRITERIA FOR WINDS AND SEAS ARE EXPECTED OVERALL. && .HYDROLOGY... RAINFALL OF A COUPLE OF TENTH TONIGHT AND TWO TO THREE TENTHS FRIDAY...AND A TENTH OR SO FRIDAY NIGHT AND SATURDAY EXPECTED. THERE WILL BE LOCALLY HIGHER AMOUNTS IN ANY CONVECTION THAT DEVELOPS. AN ADDITIONAL THREE TENTHS OF AN INCH ARE POSSIBLE SATURDAY NIGHT INTO SUNDAY. THERE IS A POTENTIAL FOR LOCALIZED FLOODING WITH ANY OF THE HEAVIER SHOWERS THAT DEVELOP TONIGHT INTO FRIDAY NIGHT. && .OKX WATCHES/WARNINGS/ADVISORIES... CT...NONE. NY...NONE. NJ...NONE. MARINE...NONE. && SYNOPSIS... NEAR TERM...MPS SHORT TERM... LONG TERM...JM AVIATION...BC MARINE...JM HYDROLOGY...
Hazardous weather outlook, Aug 18, 4:12 PM EDT, 6 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW YORK NY 412 PM EDT THU AUG 18 2011 CTZ005>012-NJZ002-004-006-103>108-NYZ067>075-078>081-176>179-191000- NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX- NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN- SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC- EASTERN PASSAIC-HUDSON-WESTERN BERGEN-EASTERN BERGEN-WESTERN ESSEX- EASTERN ESSEX-WESTERN UNION-EASTERN UNION-ORANGE-PUTNAM-ROCKLAND- NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX- RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-NORTHWESTERN SUFFOLK- NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK- NORTHERN QUEENS-NORTHERN NASSAU-SOUTHERN QUEENS-SOUTHERN NASSAU- 412 PM EDT THU AUG 18 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT...NORTHEASTERN NEW JERSEY AND SOUTHEASTERN NEW YORK. .DAY ONE...TONIGHT. ANY SCATTERED SHOWERS AND THUNDERSTORMS THAT DEVELOP TONIGHT WILL BE SLOW MOVING AND WILL BE CAPABLE OF LOCAL HEAVY RAINFALL. ANY FLOODING OF LOW LYING AND POOR DRAINAGE AREAS WILL BE LOCALIZED. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. SCATTERED SHOWERS AND THUNDERSTORMS FRIDAY THROUGH SATURDAY WILL BE RATHER SLOW MOVING AND WILL BE CAPABLE OF PRODUCING LOCALLY HEAVY RAIN WHICH MAY LEAD TO LOCALIZED FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ330-335-338-340-345-350-353-355-191000- LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 412 PM EDT THU AUG 18 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA.
In the hours before
Local storm report, Aug 18, 9:48 PM EDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
948 PM EDT THU AUG 18 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0945 PM HAIL PATCHOGUE 40.76N 73.02W
08/18/2011 M1.00 INCH SUFFOLK NY NWS EMPLOYEE
QUARTER SIZE HAIL IN PATCHOGUE
&&
DSSpecial weather statement, Aug 18, 10:04 PM EDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
1004 PM EDT THU AUG 18 2011
CTZ005>007-190300-
NORTHERN FAIRFIELD-NORTHERN MIDDLESEX-NORTHERN NEW HAVEN-
1004 PM EDT THU AUG 18 2011
...STRONG THUNDERSTORMS WILL IMPACT THE NORTHERN PORTIONS OF
FAIRFIELD...MIDDLESEX AND NEW HAVEN COUNTIES...
AT 1000 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS MOVING EAST/SOUTHEAST AT 15 MPH.
SMALL HAIL...AND WINDS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS.
IN ADDITION...HEAVY DOWNPOURS ARE ANTICIPATED WITH THIS ACTIVITY.
LAT...LON 4165 7349 4151 7344 4152 7339 4148 7334
4151 7333 4152 7317 4156 7316 4157 7310
4165 7298 4164 7293 4157 7294 4156 7287
4158 7276 4163 7271 4164 7262 4143 7269
4140 7281 4136 7282 4137 7354 4165 7352
PWLocal storm report, Aug 18, 10:30 PM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
1030 PM EDT THU AUG 18 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1010 PM MARINE TSTM WIND EAST MORICHES 40.81N 72.76W
08/18/2011 M45 MPH SUFFOLK NY MESONET
39 KNOTS
&&
DSLocal storm report, Aug 18, 10:35 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE NEW YORK NY
1035 PM EDT THU AUG 18 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1010 PM MARINE TSTM WIND 2 SSE EAST MORICHES 40.79N 72.75W
08/18/2011 M45 MPH ANZ345 NY MESONET
39 KNOTS
&&
CORRECTED COUNTY/STATE...LOCATION
DSSpecial weather statement, Aug 18, 10:38 PM EDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
1038 PM EDT THU AUG 18 2011
NJZ002-004-006-103-104-106-NYZ069>073-190330-
BRONX-EASTERN BERGEN-EASTERN ESSEX-EASTERN PASSAIC-HUDSON-NEW YORK
(MANHATTAN)-NORTHERN WESTCHESTER-ROCKLAND-SOUTHERN
WESTCHESTER-WESTERN BERGEN-WESTERN PASSAIC-
1038 PM EDT THU AUG 18 2011
...STRONG THUNDERSTORMS WILL IMPACT BERGEN...BRONX...EASTERN ESSEX...
HUDSON...NEW YORK (MANHATTAN)...PASSAIC...ROCKLAND AND WESTCHESTER
COUNTIES...
AT 1032 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
WEAKENING YET STILL STRONG THUNDERSTORMS OVER NORTHEAST NEW
JERSEY. THE STORMS WERE MOVING EAST AT 30 MPH.
THE THUNDERSTORMS WILL AFFECT THE NORTHERN PORTIONS OF NEW YORK CITY.
SMALL HAIL...AND WINDS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS.
LAT...LON 4123 7382 4097 7365 4094 7367 4094 7370
4092 7371 4092 7373 4086 7380 4084 7380
4083 7383 4076 7419 4079 7420 4083 7418
4086 7423 4106 7432
PWLocal storm report, Aug 18, 10:41 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NEW YORK NY
1041 PM EDT THU AUG 18 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0736 PM MARINE TSTM WIND 1 NNE SAINT GEORGE 40.66N 74.07W
08/18/2011 M41 MPH HUDSON NJ MESONET
36 KNOTS RECORDED AT ROBINS REEF MESONET
0808 PM TSTM WND DMG CEDARHURST 40.63N 73.73W
08/18/2011 NASSAU NY UTILITY COMPANY
DOWNED POWER LINES IN CEDARHURST ON THE ROCKAWAY
TURNPIKE.
0824 PM TSTM WND DMG ROCKVILLE CENTRE 40.66N 73.64W
08/18/2011 NASSAU NY LAW ENFORCEMENT
ONE TREE DOWN IN ROCKVILLE CENTRE. TIME ESTIMATED BY
RADAR.
0833 PM TSTM WND DMG ELMONT 40.70N 73.71W
08/18/2011 NASSAU NY UTILITY COMPANY
POWER LINES DOWN ON DUTCH BROADWAY.
0835 PM TSTM WND DMG WOODMERE 40.64N 73.72W
08/18/2011 NASSAU NY UTILITY COMPANY
WIRES DOWN ON RAYMOND PLACE.
0839 PM TSTM WND DMG OCEANSIDE 40.63N 73.64W
08/18/2011 NASSAU NY UTILITY COMPANY
DOWNED POWER LINES ON ROCKAWAY AVENUE.
0923 PM TSTM WND DMG ISLIP 40.73N 73.22W
08/18/2011 SUFFOLK NY UTILITY COMPANY
POWER LINES DOWN ON BROADWAY AVENUE
0942 PM TSTM WND DMG SAYVILLE 40.75N 73.09W
08/18/2011 SUFFOLK NY UTILITY COMPANY
POWER LINES DOWN ON LINCOLN AVENUE
0945 PM HAIL PATCHOGUE 40.76N 73.02W
08/18/2011 M1.00 INCH SUFFOLK NY NWS EMPLOYEE
QUARTER SIZE HAIL IN PATCHOGUE
0946 PM TSTM WND DMG NORTH PATCHOGUE 40.78N 73.02W
08/18/2011 SUFFOLK NY UTILITY COMPANY
POWER LINES DOWN ON MULFORD STREET.
1010 PM MARINE TSTM WIND 2 SSE EAST MORICHES 40.79N 72.75W
08/18/2011 M45 MPH ANZ345 NY MESONET
39 KNOTS
&&
DSThe office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 18, 8:19 PM EDT | Severe Thunderstorm Warning | OKX | Nassau, Queens | 26 min |
| Aug 18, 8:30 PM EDT | Areal Flood Advisory | OKX | Nassau, Queens, Suffolk | 60 min |
| Aug 18, 8:45 PM EDT | Severe Thunderstorm Warning | OKX | Nassau, Suffolk | 30 min |
| Aug 18, 8:54 PM EDT | Special Weather Statement | OKX | Putnam, Westchester | 66 min |
| Aug 18, 9:03 PM EDT | Special Marine Warning | OKX | 42 min | |
| Aug 18, 9:33 PM EDT | Areal Flood Advisory | OKX | Suffolk | 57 min |
| Aug 18, 9:33 PM EDT | Severe Thunderstorm Warning | OKX | Suffolk | 42 min |
| Aug 18, 9:40 PM EDT | Special Marine Warning | OKX | 35 min | |
| Aug 18, 10:01 PM EDT | Severe Thunderstorm Warning | OKX | Suffolk | 26 min |
| Aug 18, 10:38 PM EDT | Special Weather Statement | OKX | Bronx, Rockland | 52 min |
| Aug 19, 12:33 PM EDT | Special Weather Statement | OKX | Orange | 57 min |
| Aug 19, 3:16 PM EDT | Special Weather Statement | OKX | Orange | 44 min |
| Aug 19, 4:00 PM EDT | Special Weather Statement | OKX | Orange | 45 min |
| Aug 19, 4:03 PM EDT | Severe Thunderstorm Warning | OKX | Orange | 42 min |
| Aug 19, 4:15 PM EDT | Areal Flood Advisory | OKX | Orange | 60 min |
| Aug 19, 4:28 PM EDT | Flash Flood Warning | OKX | Orange | 2 hr |
| Aug 19, 4:43 PM EDT | Severe Thunderstorm Warning | OKX | Orange, Rockland | 62 min |
| Aug 19, 5:17 PM EDT | Severe Thunderstorm Warning | OKX | Orange, Putnam | 43 min |
| Aug 19, 5:42 PM EDT | Severe Thunderstorm Warning | OKX | Orange, Rockland | 30 min |
| Aug 19, 5:46 PM EDT | Severe Thunderstorm Warning | OKX | Putnam | 59 min |
| Aug 19, 5:59 PM EDT | Flash Flood Warning | OKX | Rockland | 91 min |
| Aug 19, 6:03 PM EDT | Severe Thunderstorm Warning | OKX | Putnam, Rockland, Westchester | 45 min |
| Aug 19, 6:24 PM EDT | Special Marine Warning | OKX | 51 min | |
| Aug 19, 6:27 PM EDT | Flash Flood Warning | OKX | Putnam, Rockland, Westchester | 42 min |
| Aug 19, 6:29 PM EDT | Severe Thunderstorm Warning | OKX | Rockland, Westchester | 46 min |
| Aug 19, 6:46 PM EDT | Flash Flood Warning | OKX | Richmond | 59 min |
| Aug 19, 6:59 PM EDT | Severe Thunderstorm Warning | OKX | Kings, Richmond | 46 min |
| Aug 19, 7:00 PM EDT | Severe Thunderstorm Warning | OKX | Bronx, New York, Westchester | 45 min |
| Aug 19, 7:09 PM EDT | Special Weather Statement | OKX | New York | 51 min |
| Aug 19, 7:16 PM EDT | Severe Thunderstorm Warning | OKX | Kings, New York, Queens | 44 min |
| Aug 19, 7:18 PM EDT | Special Marine Warning | OKX | 57 min | |
| Aug 19, 7:24 PM EDT | Flash Flood Warning | OKX | Bronx, Kings, Nassau, New York, Queens, Richmond and 1 more | 66 min |
| Aug 19, 7:35 PM EDT | Special Marine Warning | OKX | 55 min | |
| Aug 19, 7:46 PM EDT | Severe Thunderstorm Warning | OKX | Nassau, Queens | 44 min |
| Aug 18, 9:45 PM EDT | Special Weather Statement | OKX | Bergen, Essex, Hudson, Passaic, Union | 60 min |
| Aug 18, 10:15 PM EDT | Severe Thunderstorm Warning | OKX | Bergen, Essex, Hudson, Passaic, Union | 47 min |
| Aug 18, 10:21 PM EDT | Areal Flood Advisory | OKX | Bergen, Essex, Hudson, Passaic, Union | 84 min |
| Aug 19, 5:05 PM EDT | Flash Flood Warning | OKX | Passaic | 55 min |
| Aug 19, 6:10 PM EDT | Special Weather Statement | OKX | Bergen, Essex, Union | 65 min |
| Aug 19, 6:20 PM EDT | Severe Thunderstorm Warning | OKX | Bergen, Essex, Hudson, Passaic, Union | 40 min |
Nearby
Severe Thunderstorm Warnings in New York, 2011Severe Thunderstorm Warnings in New Jersey, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.